Journal of Noncommutative Geometry


Full-Text PDF (482 KB) | Metadata | Table of Contents | JNCG summary
Volume 4, Issue 4, 2010, pp. 475–530
DOI: 10.4171/JNCG/64

Published online: 2010-09-01

Double constructions of Frobenius algebras, Connes cocycles and their duality

Chengming Bai[1]

(1) Chern Institute of Mathematics, Nankai University, China

We construct an associative algebra with a decomposition into the direct sum of the underlying vector spaces of another associative algebra and its dual space such that both of them are subalgebras and the natural symmetric bilinear form is invariant or the natural antisymmetric bilinear form is a Connes cocycle. The former is called a double construction of a Frobenius algebra and the latter is called a double construction of the Connes cocycle, which is interpreted in terms of dendriform algebras. Both of them are equivalent to a kind of bialgebras, namely, antisymmetric infinitesimal bialgebras and dendriform D-bialgebras, respectively. In the coboundary cases, our study leads to what we call associative Yang–Baxter equation in an associative algebra and D-equation in a dendriform algebra, respectively, which are analogues of the classical Yang–Baxter equation in a Lie algebra. We show that an antisymmetric solution of the associative Yang–Baxter equation corresponds to the antisymmetric part of a certain operator called O-operator which gives a double construction of a Frobenius algebra, whereas a symmetric solution of the D-equation corresponds to the symmetric part of an O-operator which gives a double construction of the Connes cocycle. By comparing antisymmetric infinitesimal bialgebras and dendriform D-bialgebras, we observe that there is a clear analogy between them. Due to the correspondences between certain symmetries and antisymmetries appearing in this analogy, we regard it as a kind of duality.

Keywords: Associative algebra, Frobenius algebra, Connes cocycle, Yang–Baxter equation

Bai Chengming: Double constructions of Frobenius algebras, Connes cocycles and their duality. J. Noncommut. Geom. 4 (2010), 475-530. doi: 10.4171/JNCG/64